Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 151, NWS State College, PA

August 13, 2001York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2001, 3:35 PM EDT for York County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 13, 2001, 3:35 PM EDT (19:35 UTC)
Expired
Aug 13, 2001, 4:30 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Whole counties

County York County, PA

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:45 PM EDTThunderstorm Wind 50 EWest Manheim, PATrees were reported down in West Manheim and Fairview.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS51 KCTP 131935
SVRCTP
PAC133-132030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT MON AUG 13 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN PENNSYLVANIA

* UNTIL 430 PM EDT.

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF CODORUS...OR OVER PARKVILLE...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CODORUS AT 340 PM.
  NEW FREEDOM AND GLEN ROCK AT 345 PM.
  SHREWSBURY AT 350 PM.
  STEWARTSTOWN AT 355 PM.
  SUNNYBURN AT 410 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

DEVOIR

LAT...LON 3993 7698 3934 7692 3952 7637 3982 7637

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:00 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 13, 3:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT MON AUG 13 2001

SHORTWAVE TROF/FRONT DROPPING THROUGH ERN ONTARIO WILL CONTINUE TO
HELP INITIATE SCT SHWRS/TSTMS IN THE STILL MOIST AMS ACROSS THE
REGION. IN VICINITY OF STALLED FRONT AND HIGHER LOW LEVEL
MOISTURE...WILL CONTINUE MENTION OF LOCALLY HEAVY RAINS OVER LOWER
SUSQ BREAKOUT.

AFTER TONIGHT CWA ENTERS A PD OF DRY WEATHER THROUGH FRI. NO CHANGE
FROM YESTERDAYS EXTENDED FCST WITH HPC MDM RANGE PROGS SHOWING
FRONTAL PASSAGE EXPECTED FRI WITH ANOTHER ON SUN. NEXT MON IS POST
FRONTAL WITH SFC HIGHT IN PLACE.

CTP...NONE.

GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:17 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.